MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS29A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by implant patient registry, the patient expired on the night of the open valve-in-mac (mitral annular calcification) procedure using a 29 mm sapien 3 ultra resilia valve.The patient ended up having a bleed in the operating room that implanter attributed to a left ventricle (lv) perforation from the wire.The implanter fixed the perforation, and the patient was stable going upstairs and later in the evening the patient's condition deteriorated rapidly leading to them opening the chest again.According to the implanter there was bruising on the heart and more bleeding that he suspected was from ballooning/expanding the valve in the mitral calcium.They were unable to stop the bleeding and the patient expired.Follow-up information from the field clinical specialist (fcs) indicated that the delivery system remained over the guidewire and was utilized to stabilize the balloon, with the intent of preventing the nose cone of the certitude system from contacting the ventricular wall.Despite these precautions, it was reported that the guidewire may have resulted in ventricular injury.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), cardiovascular injury including hematoma, perforation or dissection of vessels, ventricle, atrium, septum, myocardium or valvular structures that may require intervention are known potential adverse events associated the overall transcatheter valve replacement (tvr) procedure and may require intervention.There are several potential etiologies for ventricular perforation during a tvr procedure, including perforation by the guidewire, the delivery system, or the transvenous pacer (tvp) lead.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valve (thv).Training includes proper guidewire positioning, fixation of the tvp to prevent ventricle perforation, and careful manipulation of devices.Per the procedure didactic, patients with small ventricles are at particularly high risk for ventricular perforation.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest/indicate that procedural factors ( off-label use and utilization of the guidewire to stabilize the balloon may have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The device was used in off-label implantation in the mitral annular calcification position.As there are no specific ifu or training materials related to these types of procedures, the available training materials were reviewed only for information potentially relevant to the device use.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25539681
Report Number2015691-2026-16107
Device Sequence Number18490714
Product Code NPU
UDI-Device Identifier00690103194166
UDI-Public(01)00690103194166(17)280106(10)67338372
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9600SDS29A
Device Lot Number67338372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale